Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 46, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 23, 2017, 11:04 AM EDT for 4 counties in Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 11:04 AM EDT (15:04 UTC)
- Expired
- Jun 23, 2017, 2:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, OH, Hardin County, OH, Logan County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 121 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:01 PM EDT | HEAVY RAIN 2 | 1 S Rushsylvania, OH | |
| Jun 23, 12:07 PM EDT | HEAVY RAIN 3.31 | 5 Nw Richwood, OH | DAILY RAINFALL WHICH HAS FALLEN MAINLY IN THE PAST TWO HOURS. |
| Jun 23, 12:26 PM EDT | FLASH FLOOD | 1 Sse Richwood, OH | SEVERAL ROADS FLOODED, INCLUDING EAST BOMFORD ST. WHERE WATER WAS 2 FEET HIGH IN SPOTS. |
| Jun 23, 1:04 PM EDT | HEAVY RAIN 4 | 5 Nw Richwood, OH | DAILY RAINFALL AMOUNT...MOST IN THE LAST 3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
513
WGUS51 KILN 231504
FFWILN
OHC041-065-091-159-231800-
/O.NEW.KILN.FF.W.0046.170623T1504Z-170623T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1104 AM EDT FRI JUN 23 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Eastern Logan County in west central Ohio...
Northwestern Delaware County in central Ohio...
Southeastern Hardin County in west central Ohio...
Northern Union County in central Ohio...
* Until 200 PM EDT.
* At 1103 AM EDT, radar and automated rain gauges indicated that
thunderstorms had produced heavy rain over the area. Up to 2.5
inches of rain have already fallen. Heavy rain continues to fall
with another 1 to 2 inches possible. Runoff from this excessive
rainfall will cause flash flooding to occur.
* Some locations that will experience flooding include...
Bellefontaine, Richwood, West Mansfield, Rushsylvania, Valley Hi,
Zanesfield, New Jerusalem, Somersville, Byhalia, Essex, East
Liberty and Raymond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4050 8342 4051 8326 4050 8325 4044 8325
4044 8317 4038 8317 4030 8373 4043 8374
4053 8347 4053 8342
$$
AR1 follow-up statement
184
WGUS71 KILN 231739
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
139 PM EDT FRI JUN 23 2017
OHC041-065-091-159-231748-
/O.CAN.KILN.FF.W.0046.000000T0000Z-170623T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OH-Delaware OH-Hardin OH-Union OH-
139 PM EDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR EASTERN LOGAN COUNTY IN WEST CENTRAL
OHIO...NORTHWESTERN DELAWARE COUNTY IN CENTRAL OHIO...SOUTHEASTERN
HARDIN COUNTY IN WEST CENTRAL OHIO AND NORTHERN UNION COUNTIES IN
CENTRAL OHIO IS CANCELLED...
The heavy rain has ended and flash flooding is no longer expected to
pose a threat. Widespread flooding of poorly drained and low lying
areas is likely to continue through the afternoon into the evening
as a result of past heavy rain, and continuing light to moderate
rain.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 4050 8342 4051 8326 4050 8325 4044 8325
4044 8317 4038 8317 4030 8373 4043 8374
4053 8347 4053 8342
$$
BinauWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 10:35 AM EDT, 29 minutes earlier.
Area forecast discussion, Jun 23, 10:35 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1035 AM EDT Fri Jun 23 2017
.SYNOPSIS...
A cold front will drop southeast across the area today and will
interact with the moisture from the remnants of Tropical Storm
Cindy. This will produce periods of heavy rain today into
tonight. Behind the system, temperatures will drop below normal
for the weekend and into early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest radar imagery continues to show showers and thunderstorms
filling in across our northwestern counties. Latest surface
analysis revealed a cold front pushing southeast across central
Illinois with Tropical Depression Cindy located over Arkansas.
At 23.12z the 250 mb analysis showed a jet streak located over
Wisconsin with a sub-tropical ridge located over Florida.
Streamlines clearly indicated upper level diffluence as wind
barbs showed splitting flow over northern Indiana. The best
upper level divergence (from a RRQ) was also located over
northern Indiana. Not surprisingly some totals above 4.00" have
been reported across the area. This upper level diffluence and
divergence will slowly sag southeast today along with the
surface cold front. At 500 mb the shortwave axis extended from
Arkansas north and east towards Indiana. The PWAT on the latest
KILN sounding was 1.93".
Latest high res guidance continues to show band of showers and
thunderstorms slowly washing over the area and sagging
southwards. Given the above have made only minor cosmetic
changes to forecast given current radar trends. Will also keep
flood watch as is with widespread rainfall totals of one to
three inches still in the forecast. Some isolated totals up to
four inches will be possible.
Prev Discussion->
A complex scenario is setting up across the region today. Deep
tropical moisture has been lifting into the region ahead of what
remains of Cindy. Band of showers associated with that moisture
has is now lifting across the nrn counties.
As the center of Cindy lifts north today, the models develop a
band of heavy rain across the region. Models have been
struggling with their placement of the band. The last few runs
of the RAP and HRRR have trended towards a more southern
placement, bringing the heavy rain swath into the Cinci Tri-
State around 12Z. Previous models were showing this a little
farther to the north.
So expect this first heavy rain band to affect se IN into srn
OH this morning. Then as the cdfnt drops south today, showers
and thunderstorms will drop down from nrn OH/IN and will combine
into a large swath. 1.5 to 2 inches of rain will be possible in
the srn areas, with locally higher amounts possible. Will keep
the flash flood watch up as is.
In addition to the flood threat today, there will be a chance of
severe weather se of I-71. A 40-50 kt jet which is forecast to
move across TN into srn KY this afternoon, creates favorable
low-level shear. Storms will be capable of producing strong
winds along with a tornado.
Highs today will range from the mid 70s in the Whitewater Valley
to the lower 80s in the lower Scioto Valley and ne KY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Showers and thunderstorms will still be ongoing this evening
with heavy rain still affecting the southeast. The precipitation
will push east of the region during the first half of the night.
Temperatures will drop down to the lower to mid 60s. An isolated
location in the nw might reach the upper 50s.
On Saturday, a S/W will swing across nrn OH in the fast
westerly H5 flow. Showers try to develop across nrn Ohio on
Saturday. For now left them north of the region, but this might
have to be adjusted in later forecasts. Highs will range from
the mid 70s in the nw to lower 80s in the se on Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Surface high will nose in from the sw Saturday night. The clouds
should scattered out as a result. Lows will drop down into the
mid and upper 50s.
Another S/W pivots through the Great Lakes on Sunday. Once again
this may lead to few showers but left the region dry at this
point. Temperatures will be cool Sunday, with highs in the
mid/upper 70s.
With another s/w and the mean mid level trof across the Great Lakes
can not rule out an afternoon shower mainly across the north Monday.
Will limit these pops to slight chance. Temperatures look to be
about 10 degrees below normal with highs on Monday in the lower and
middle 70s.
Models solns sharpen up mid level trof over the eastern Great Lakes
which may lead to a few showers or thunderstorms over the
northeastern counties. Rather cool readings to continue Tuesday
with highs generally in the mid 70s.
Surface high pressure slide east with southerly low level developing
on its back side at midweek. Expect dry conditions with a warming
trend. Temperatures will be closer to normal with highs on Wednesday
in the lower 80s.
Warm front to develop over the Great Lakes with southerly flow
increasing. Temperatures will continue to moderate with highs
Thursday in the lower and middle 80s.
The ECMWF and Canadian solns bringing a progressive system through
the Great Lakes Thursday, while the GFS holds off pcpn. With an
increase in moisture have allowed for a slight chance of a
thunderstorm but confidence is not high in this chance.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Converging systems with a cold front to the north and tropical
remnants to the south are helping initiate shower activity
across the region. IFR cigs are occurring with the lowering
ceilings associated ahead of the shower activity, even with
stronger sw winds gusting to 20kt in some locations early this
morning.
Thunderstorms to the north are getting closer and the indication
of the heavier rains this morning had me put thunder in the
TAFs. Practically any period today will have the propensity to
see thunder, and the lower end MVFR and some IFR cigs today will
see breaks as they lift in between shower activity at times, but
the lower end was the better course of action today.
Cold front crosses this evening and skies should clear overnight
in most locations. Some isolated showers in the cold pool will
remain possible for a few hours after the fropa, but this is
only being indicated by a few of the convective allowing models
and primarily at DAY versus the rest of the TAF sites.
OUTLOOK...Intermittent MVFR ceilings possible Saturday through
Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ042>046-051>056-
060>065-070>074-077>082-088.
KY...Flash Flood Watch through late tonight for KYZ089>100.
IN...Flash Flood Watch through late tonight for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...Haines/Sites
NEAR TERM...Haines/Sites
SHORT TERM...Sites
LONG TERM...AR
AVIATION...FranksHazardous weather outlook, Jun 23, 6:39 AM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 639 AM EDT Fri Jun 23 2017 INZ050-058-059-066-073>075-080-KYZ089-OHZ042>046-051>056-060>062-070- 071-077-241045- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-Greene- Butler-Warren-Hamilton- 639 AM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, storms this afternoon ahead of the cold front have the potential to become strong with gusty winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ090>100-OHZ063>065-072>074-078>082-088-241045- Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Fayette OH-Pickaway-Fairfield-Clinton-Ross- Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- 639 AM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the flood threat, there is a chance of severe thunderstorms this afternoon. The main threat will be strong straight line winds, but an isolated tornado can not be rule out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-034-035-241045- Hardin-Mercer-Auglaize- 639 AM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...Today and Tonight. Periods of heavy rain today could lead to localized flooding. Additionally, storms this afternoon ahead of the cold front have the potential to become strong with gusty winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 23, 10:47 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 AM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLOOD 2 ESE BEAVERCREEK 39.72N 84.03W
06/23/2017 GREENE OH PUBLIC
APPROXIMATELY 4 INCHES OF MOVING WATER ON SIDE OF
DAYTON-XENIA ROAD. PHOTO VERIFIED.
&&
JGIBSONLocal storm report, Jun 23, 11:00 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 AM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM FLOOD 2 S BEAVERCREEK 39.70N 84.06W
06/23/2017 GREENE OH PUBLIC
SMALL STREAM IN TARA WEST SUBDIVISION OUT OF ITS BANKS.
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:16 AM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Preble, Warren | 119 min |
| Jun 23, 9:54 AM EDT | Areal Flood Advisory | ILN | Clark, Greene, Madison | 96 min |
| Jun 23, 10:07 AM EDT | Areal Flood Advisory | ILN | Darke | 83 min |
| Jun 23, 10:34 AM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Hardin, Logan, Miami, Shelby and 1 more | 3 hr |
| Jun 23, 10:38 AM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Shelby | 2 hr |
| Jun 23, 11:28 AM EDT | Special Weather Statement | ILN | Miami, Shelby | 32 min |
| Jun 23, 11:36 AM EDT | Areal Flood Advisory | ILN | Darke, Preble | 3 hr |
| Jun 23, 12:25 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Darke, Miami, Montgomery | 4 hr |
| Jun 23, 12:43 PM EDT | Flash Flood Warning | ILN | Darke, Miami, Montgomery, Preble | 3 hr |
| Jun 23, 1:30 PM EDT | Special Weather Statement | ILN | Ross | 30 min |
| Jun 23, 1:38 PM EDT | Areal Flood Warning | ILN | Hardin, Logan, Union | 6 hr |
| Jun 23, 1:47 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 118 min |
| Jun 23, 2:02 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland, Pickaway, Ross | 118 min |
| Jun 23, 2:08 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Licking | 37 min |
| Jun 23, 2:21 PM EDT | Areal Flood Warning | ILN | Darke, Miami | 16 hr |
| Jun 23, 3:27 PM EDT | Flash Flood Warning | ILN | Brown, Clinton, Fayette, Highland, Ross | 3 hr |
| Jun 23, 3:35 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton, Warren | 3 hr |
| Jun 23, 3:47 PM EDT | Areal Flood Advisory | ILN | Hocking, Pickaway, Pike, Ross | 118 min |
| Jun 23, 3:55 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Highland, Pike, Ross | 3 hr |
| Jun 23, 4:31 PM EDT | Flash Flood Warning | ILN | Highland, Pike, Ross | 3 hr |
| Jun 23, 4:57 PM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 3 hr |
| Jun 23, 5:11 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Pike, Scioto | 8 hr |
| Jun 23, 5:21 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Clermont, Pike, Scioto | 3 hr |
| Jun 23, 6:03 PM EDT | Areal Flood Warning | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Ross | 7 hr |
| Jun 23, 6:10 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 3 hr |
| Jun 23, 6:17 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Scioto | 3 hr |
| Jun 23, 7:12 PM EDT | Flash Flood Warning | ILN | Adams | 5 hr |
| Jun 23, 7:26 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Highland, Pike, Ross | 5 hr |
| Jun 23, 7:49 PM EDT | Flash Flood Warning | ILN | Scioto | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.